Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Tested positive for cocaine. Suffer with diabetes, renal artery stenosis, take OTC sinus medicines. Could this cause positive?

I m a 52 year old white male and recently was terminated from my job due to testing positive for cocaine. I cannot express strongly enough that I do not use drugs, except the occassional over the counter sinus meds. I had a tumor and 20% of my left kidney removed a few years ago and have recently been diagnosed with renal artery stenosis as well as having type II diabetes. My liver enzymes were also elevated. My question is, could this have caused the positive result in the drug test and were can I get some type of confirmation so I can clear my name? Thank you.
Asked On : Fri, 1 Feb 2013
Answers:  1 Views:  65
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

It is bery unlikely that any OTC medication can result in a positive test, specifically for cocaine. It is also unlikely that your medical conditions can be the contributory factor also.

However, it is possible that any test can have a false positive result. There have been reports that certain anesthetic medication like lignocaine can produce a false positive result. If you strongly feel that the test results are incorrect, then I would suggest that you take up the issue with your doctor for a detailed discussion about how you can proceed further.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Wed, 6 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor